Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS Tallahassee, FL

January 26, 2012Bay County, Walton County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 26, 2012, 2:22 PM CST for Bay County, Walton County, Washington County, Florida. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 26, 2012, 2:22 PM CST (20:22 UTC)
Expired
Jan 26, 2012, 3:30 PM CST
In force
68 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Bay County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 27 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 26, 9:55 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WUUS52 KTAE 262022
SVRTAE
FLC005-131-133-262130-
/O.NEW.KTAE.SV.W.0011.120126T2022Z-120126T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
222 PM CST THU JAN 26 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
  SOUTHEASTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
  WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 330 PM CST

* AT 219 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  17 MILES NORTH OF SANTA ROSA BEACH TO 26 MILES SOUTH OF SANTA ROSA
  BEACH...OR ALONG A LINE EXTENDING FROM NEW HOME TO 22 MILES SOUTH
  OF SEAGROVE BEACH...AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PANAMA CITY BEACH...VERNON...PANAMA CITY...LYNN HAVEN...HILAND
  PARK...SPRINGFIELD...CALLAWAY AND TYNDALL AFB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 3071 8623 3070 8585 3073 8583 3074 8550
      3010 8552 3012 8554 3010 8559 3008 8552
      2998 8553 2998 8554 3005 8560 3009 8570
      3021 8588 3034 8623 3043 8623 3039 8613
      3045 8617 3047 8623
TIME...MOT...LOC 2023Z 270DEG 34KT 3063 8613 3001 8618

$$

42-DVD
4 follow-up statements
464 
WWUS52 KTAE 262041
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 PM CST THU JAN 26 2012

FLC005-131-133-262130-
/O.CON.KTAE.SV.W.0011.000000T0000Z-120126T2130Z/
BAY FL-WASHINGTON FL-WALTON FL-
241 PM CST THU JAN 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR SOUTHEASTERN WALTON...WASHINGTON AND WESTERN BAY COUNTIES...

AT 238 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHADY GROVE TO 18 MILES SOUTHWEST OF GULF RESORT
BEACH...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KNOX
HILL...BRUCE...RED BAY...HOLLYWOOD BEACH...LAGUNA BEACH...
SUNNYSIDE...SEMINOLE HILLS...LAIRD...PINE LOG...LIVE OAK...EBRO...
MILLERS FERRY...HINSONS CROSSROADS...WEST BAY...RED HEAD...
BID-A-WEE...PANAMA CITY BEACH...NEW HOPE...BAHAMA BEACH...EDGEWATER 
GULF BEACH...WEST PANAMA CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3070 8619 3070 8585 3072 8583 3074 8550
      3010 8552 3012 8554 3010 8559 3008 8552
      2998 8553 2998 8554 3005 8560 3009 8570
      3021 8588 3021 8589 3032 8617 3041 8617
      3039 8613 3045 8617
TIME...MOT...LOC 2041Z 270DEG 32KT 3063 8597 3001 8603

$$

42-DVD
779 
WWUS52 KTAE 262052
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
252 PM CST THU JAN 26 2012

FLC005-131-133-262130-
/O.CON.KTAE.SV.W.0011.000000T0000Z-120126T2130Z/
BAY FL-WASHINGTON FL-WALTON FL-
252 PM CST THU JAN 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR SOUTHEASTERN WALTON...WASHINGTON AND WESTERN BAY COUNTIES...

AT 247 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DOUGLASS CROSSROAD TO 16 MILES SOUTHWEST OF GULF
RESORT BEACH...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUNNYSIDE...SEMINOLE HILLS...LAIRD...PINE LOG...LIVE OAK...EBRO...
HINSONS CROSSROADS...MILLERS FERRY...RED HEAD...WEST BAY...NEW 
HOPE...BID-A-WEE...PANAMA CITY BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3028 8606 3070 8603 3070 8585 3072 8583
      3074 8550 3010 8552 3012 8554 3010 8559
      3008 8552 2998 8553 2998 8554 3005 8560
      3009 8570 3021 8588 3021 8589
TIME...MOT...LOC 2052Z 270DEG 32KT 3068 8590 3002 8598

$$

42-DVD
237 
WWUS52 KTAE 262114
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 PM EST THU JAN 26 2012

FLC131-262124-
/O.CAN.KTAE.SV.W.0011.000000T0000Z-120126T2130Z/
WALTON FL-
314 PM CST THU JAN 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL WALTON
COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3022 8591 3072 8582 3074 8550 3010 8552
      3012 8554 3010 8559 3008 8552 2998 8553
      2998 8554 3005 8560 3009 8570 3021 8588
      3021 8589
TIME...MOT...LOC 2114Z 271DEG 28KT 3067 8574 3001 8583

$$

FLC005-133-262130-
/O.CON.KTAE.SV.W.0011.000000T0000Z-120126T2130Z/
BAY FL-WASHINGTON FL-
314 PM CST THU JAN 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR CENTRAL WASHINGTON AND CENTRAL BAY COUNTIES...

AT 310 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WHITEHEAD CROSSROADS TO 11 MILES SOUTHWEST OF ST
ANDREWS STATE PARK...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GULF
LAGOON BEACH...VERNON...BILTMORE BEACH...SYLVANIA...SMYRNA...JOHNSON
CROSSROAD...CRYSTAL LAKE...MAGNOLIA BEACH...POPLAR HEAD...
RIVERSIDE...GREENHEAD...BROCK CROSSROAD...PFN-BAY COUNTY 
AIRPORT...SPRING HOLLOW...VICKSBURG...PANAMA CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3022 8591 3072 8582 3074 8550 3010 8552
      3012 8554 3010 8559 3008 8552 2998 8553
      2998 8554 3005 8560 3009 8570 3021 8588
      3021 8589
TIME...MOT...LOC 2114Z 271DEG 28KT 3067 8574 3001 8583

$$

42-DVD
243 
WWUS52 KTAE 262129
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM CST THU JAN 26 2012

FLC005-133-262139-
/O.EXP.KTAE.SV.W.0011.000000T0000Z-120126T2130Z/
BAY FL-WASHINGTON FL-
329 PM CST THU JAN 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON AND CENTRAL
BAY COUNTIES WILL EXPIRE AT 330 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ALABAMA AND PORTIONS OF NORTHWEST FLORIDA. A TORNADO 
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CST THURSDAY EVENING FOR 
PORTIONS OF NORTHWEST FLORIDA AND SOUTHWESTERN GEORGIA.

LAT...LON 3022 8591 3072 8582 3074 8550 3010 8552
      3012 8554 3010 8559 3008 8552 2998 8553
      2998 8554 3005 8560 3009 8570 3021 8588
      3021 8589
TIME...MOT...LOC 2129Z 271DEG 28KT 3067 8560 3001 8570

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 26, 1:42 PM CST, 40 minutes earlier.

Area forecast discussion, Jan 26, 1:42 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 PM EST Thu Jan 26 2012

...There is a slight risk for severe thunderstorms this afternoon
through this evening for much of the forecast area...

...Tornado Watch #18 in Effect Until 5 PM CST...

.SYNOPSIS...A potent short wave trough is sweeping eastward across
the Lower MS Valley this afternoon. The associated surface low was
analyzed just east of the MS River near the MS/TN border around 18Z
with a cold front extending southward from it across western MS and
eastern LA. A QLCS continues out ahead of the boundary. The most
potent part of the squall line is currently out over the Gulf of
Mexico south of Destin. There is less organization evident as you
move further inland from the coast, particularly north of the FL
border. However, we are seeing SBCAPE increasing to around 1000 J/kg
over the FL Panhandle. Bulk shear values are up over 50 knots now
over our western zones. We therefore expect the line of storms to
reverse its recent trend and actually strengthen as it moves east.
It is unclear how far north the severe threat will build along the
line.

&&

.SHORT TERM (REST OF TODAY THROUGH SATURDAY NIGHT)...
The squall line is progressing eastward at a rate very close to the
consensus position advertised by the various hi-res models. Our
western most zones will get into the heaviest weather by 20Z. The
line will then reach the Apalachicola and Chattahoochee Rivers by
around 23Z and TLH by 01Z. The line should cross the Suwannee River
and exit east of the area by around 04Z. PoPs were adjusted
accordingly. The primary threat remains damaging winds and isolated
tornadoes. We expect another watch will become necessary further
east after 23Z. However, the next watch will likely be more limited
in its northward extent.

Looking ahead, cooler air will arrive behind the cold front. While
the Southeast FL Big Bend will still make it into the lower 70s,
areas to the north and west will be held to the 60s for highs. Lows
on both Friday and Saturday nights will dip into the mid to upper
30s. In between, highs on Saturday will be above normal, ranging
from the mid to upper 60s north to around 70 across the Big Bend.

.LONG TERM (SUNDAY THROUGH NEXT THURSDAY)...
The large scale longwave pattern commences with ridging over Wrn
states, broad trough Ewd to Ern states and a ridge over extreme Wrn
Atlc. A shortwave moving into the Ern portion of the trough will
push a reinforcing dry front across the local area. In its wake,
strong high pressure has sagged Swd and Ewd from Cntrl Conus to
dominate NE Gulf.

During the rest of the period, trough amplifies and shifts ENE
across New England and the Canadian Maritimes on Sunday to off ern
seaboard Monday night with more zonal or low amplitude flow evolving
across most of Conus. Locally this will provide a cooler and much
drier and breezier continental airmass yielding a period of rather
dry conditions. A surface ridge is then progged to ridge WWD across
NE Gulf and will hinder any moisture return and convective
potential. All this will favor local red flag fire wx conditions
into mid week. By Monday, this trough is now offshore kicking
surface high into Atlc with veering low level winds.

Next upstream Srn stream trough/low develop over Srn Plains on Tue
and move Ewd with local steering flow becoming SWLY Wed into Thurs.
At same time, shortwave will dig SW into upper MS valley moving low
towards Nrn Gulf Coast heralding a local warming trend. Pre-frontal
showers will begin lifting out of Panhandle then Apalachee Bay
waters by early Thurs. With surface high offshore and veering winds,
some increase in low level moisture yielding small chance of showers
Wed into Thurs but major rain/storms should hold off until Thurs eve
ahead of likely squall line.

Will go with nil pops except 20% on Wed and Thurs. Min temps
commence at or slightly above climo Sat night dropping to near 5
degrees below climo on Sun night then rising to climo Mon night
and 5 to 10 degrees above climo Tues and Wed nights. A light freeze
is possible early Mon morning as surface high builds in from the
Gulf. Max temps commence around climo on Sun and Mon then rising to
around 5 degrees above climo Tues thru Thurs. (Avg inland climo is
39/63 degrees).

&&

.MARINE (TONIGHT THROUGH TUESDAY)...
Although it looks to be a marginal event, we did go ahead and issue
a small craft advisory for all of the marine forecast area. Winds
should be up around 20 knots both ahead of and behind the cold front
that will sweep east across the waters tonight. Winds and seas will
drop below headline criteria by midday Friday as high pressure
builds east along the Gulf Coast. Another cold front will cross the
waters Saturday night and increase offshore winds. Speeds could
reach exercise caution levels from Sunday into Tuesday morning.

&&

.AVIATION (THROUGH 18Z FRIDAY)...
A squall line will translate from west to east this afternoon and
evening with deteriorating weather conditions accompanying it. Most
TAF sites will experience MVFR level CIGS along with brief periods
of IFR CIGS/VSBYS possible in the stronger convection. The
convection should start at KECP and KDHN between 20z and 21z...ABY
and TLH 01Z-02z and VLD 03-04z. Winds outside of convection will be
breezy from the south with gusts as high as 25-30 kts.  Rain with
end with the passage of the cold front later this evening and early
Friday morning. Winds will be from the northwest Friday 10 to 15 kts
and gusty at times.

&&

.FIRE WEATHER...Drier air will arrive behind the front for Friday
afternoon and Saturday. The RH will not be low enough to meet
criteria in AL and GA. In FL, ERC values will be too low to allow
red flag conditions to be met.

&&

.HYDROLOGY...Rainfall associated with the approaching frontal
system (generally 0.5-1.0 inches) is not expected to cause any
concerns on area rivers, although Blountstown will get within about
2 FT of flood stage.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   54  69  36  70  39 /  80  10   0   0   0
Panama City   54  66  45  67  45 /  80  10   0   0   0
Dothan        50  65  39  67  37 /  80  10   0   0   0
Albany        54  66  38  67  35 /  80  10   0   0   0
Valdosta      58  69  39  68  38 /  70  20   0   0   0
Cross City    58  72  38  71  40 /  80  30   0   0   0
Apalachicola  57  66  45  66  47 /  90  10   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...High Risk of Rip Currents for coastal Walton until 6 PM CST.
GM...Small craft advisory all legs from 00Z-15Z Friday.

&&

Aviation...Barry
Long Term...Block
Rest of Discussion...Wool
Hazardous weather outlook, Jan 26, 4:30 AM CST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EST THU JAN 26 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-271030-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
530 AM EST THU JAN 26 2012 /430 AM CST THU JAN 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF SOUTHEAST
ALABAMA...SOUTHWEST GEORGIA...AND THE FLORIDA PANHANDLE AND BIG
BEND REGION TODAY. A COLD FRONT WILL BE SWEEPING EAST ALONG THE
GULF COAST...AND IT IS LIKELY TO BE ACCOMPANIED BY A LINE OF
THUNDERSTORMS. THIS SQUALL LINE WOULD MOVE QUICKLY FROM WEST TO
EAST ACROSS THE AREA. ADDITIONALLY...SOME ISOLATED TO SCATTERED
THUNDERSTORMS MAY BEGIN TO FORM IN THE INCREASINGLY UNSTABLE AIR
MASS OVER THE NORTHEAST GULF OF MEXICO LATE THIS MORNING AND EARLY
THIS AFTERNOON. THESE ISOLATED STORMS COULD ALSO AFFECT ADJACENT
PORTIONS OF THE FLORIDA PANHANDLE PRIOR TO THE ARRIVAL OF THE COLD
FRONT AND MAIN SQUALL LINE.

THE MAIN THREATS WITH THUNDERSTORMS THIS AFTERNOON AND TONIGHT
WOULD BE DAMAGING WINDS AND TORNADOES. WHILE EVERYONE IN OUR AREA
SHOULD BE PREPARED FOR SEVERE WEATHER...IT WILL BE MOST LIKELY
FROM SOUTHEAST ALABAMA INTO THE FLORIDA PANHANDLE AREAS WEST OF
THE APALACHICOLA RIVER. REGARDING TIMING...SEVERE WEATHER APPEARS
MOST LIKELY BETWEEN ABOUT 2 PM EST AND 10 PM EST.

MORE DETAILS ON THIS SEVERE WEATHER THREAT CAN BE FOUND ON OUR
OFFICE WEB PAGE.

ELEVATED WINDS AND SEAS ARE LIKELY OVER THE COASTAL WATERS TODAY.
HIGHER GUSTS AND SEAS WILL BE FOUND NEAR THUNDERSTORMS. THERE IS
ALSO A HIGH RISK OF RIP CURRENTS ALONG COASTAL WALTON COUNTY
TODAY...WITH A MODERATE RISK OF RIP CURRENTS ELSEWHERE AS SURF
HEIGHTS BUILD TO 3 TO 5 FEET ALONG THE PANHANDLE BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH
PRESSURE WILL SETTLE INTO THE REGION ON FRIDAY AND SATURDAY BEHIND
THE DEPARTING COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE
WEATHER CONDITIONS CLOSELY TODAY.

08-LAMERS

In the hours before

Special weather statement, Jan 26, 2:06 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EST THU JAN 26 2012

ALZ068-FLZ009-262030-
GENEVA AL-HOLMES FL-
206 PM CST THU JAN 26 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GENEVA COUNTY
IN SOUTHEAST ALABAMA AND HOLMES COUNTY IN THE PANHANDLE OF
FLORIDA...

* UNTIL 230 PM CST

AT 203 PM CST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES SOUTHWEST OF GENEVA...MOVING NORTHEAST AT 40
MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3120 8599 3120 8570 3082 8581 3082 8604
      3099 8603 3100 8611
TIME...MOT...LOC 2006Z 203DEG 36KT 3098 8598

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 3:33 AM CSTRip Current StatementTAEWalton14 hr
Jan 26, 1:11 PM CSTSpecial Marine WarningTAE109 min
Jan 26, 1:40 PM CSTSevere Thunderstorm WarningTAEWalton50 min
Jan 26, 2:06 PM CSTSpecial Weather StatementTAEHolmes24 min
Jan 26, 2:32 PM CSTSpecial Marine WarningTAE118 min
Jan 26, 2:40 PM CSTSmall Craft AdvisoryTAE18 hr
Jan 26, 4:11 PM CSTSevere Thunderstorm WarningTAEFranklin, Gulf49 min
Jan 26, 4:12 PM CSTSpecial Marine WarningTAE2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.